Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 27, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 27, 2007, 6:31 PM CDT for Bates County, Missouri. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2007, 6:31 PM CDT (23:31 UTC)
- Expired
- Apr 27, 2007, 6:45 PM CDT
- In force
- 14 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
County Bates County, MO
The radar
The Pleasant Hill radar (KEAX), 81 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 272331 SVREAX MOC013-272345- /O.NEW.KEAX.SV.W.0027.070427T2331Z-070427T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 631 PM CDT FRI APR 27 2007 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BATES COUNTY IN WEST CENTRAL MISSOURI * UNTIL 645 PM CDT * AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 5 MILES WEST OF RICH HILL...AND MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHWESTERN BATES COUNTY. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 3814 9451 3806 9451 3805 9420 3805 9408 $$ DEROCHE
1 follow-up statement
000 WWUS53 KEAX 272341 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 641 PM CDT FRI APR 27 2007 MOC013-272351- /O.EXP.KEAX.SV.W.0027.000000T0000Z-070427T2345Z/ BATES MO- 641 PM CDT FRI APR 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BATES COUNTY WILL EXPIRE AT 645 PM CDT... AT 640 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 3814 9451 3806 9451 3805 9420 3805 9408 $$ DEROCHE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:16 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Apr 27, 3:16 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 316 PM CDT FRI APR 27 2007 .UPDATED AVIATION DISCUSSION... .DISCUSSION... UPPER LOW IN NORTHEASTERN KANSAS HAS TRIGGERED THE DEVELOPMENT OF SCATTERED SHOWERS AND WIDELY SCATTERED THUNDERSTORMS. ALTHOUGH THERE IS NO SIGNIFICANT SHEAR PRESENT...SBCAPE AROUND 400 J/KG HAS LED TO THE DEVELOPMENT OF ISOLATED THUNDERSTORMS PRODUCING...A COUPLE PRODUCING SMALL HAIL. FREEZING LEVELS WITHIN THIS REGION ARE AROUND 7500 FEET. THE UPPER LEVEL STORM SYSTEM WILL CONTINUE TO MOVE EAST SOUTHEAST THIS EVENING AND POSE A THREAT FOR CONTINUED DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING...MAINLY ACROSS WEST CENTRAL MISSOURI. A COUPLE OF THUNDERSTORMS MAY PRODUCE SMALL HAIL UNTIL SUNSET. OTHERWISE...MUCH WARMER AND DRIER CONDITIONS ARE EXPECTED FOR THE WEEKEND AS AN UPPER RIDGE BUILDS INTO THE REGION. DOWNSLOPE WARMING ALONG WITH STRONG INSOLATION WILL PUSH TEMPERATURES WELL INTO THE 80S ON SUNDAY. DB .EXTENDED FORECAST... THE PRIMARY CONCERN IN THE MEDIUM RANGE PORTION OF THE FORECAST IS WITH THE EVOLUTION OF AN UPPER SHORTWAVE TROUGH HEADING OUT OF NORTHERN MEXICO...WITHIN THE CENTRAL CONUS MEAN RIDGE. THE MEDIUM RANGE MODELS CONTINUE TO DIVERGE WITH THIS RATHER SMALL FEATURE AS IT CROSSES THE SOUTHERN PLAINS EARLY NEXT WEEK. THE 06Z GFS CLOSED OFF A CIRCULATION OF LOW PRESSURE OVER THE SOUTHERN PLAINS AND BROUGHT IT INTO MISSOURI WEDNESDAY...WHEREAS THE 12Z GFS ADVERTISED A CENTER OF HIGH PRESSURE IN THE SAME AREA. BECAUSE OF THE CONTINUED UNCERTAINTIES WITH THE VARYING MEDIUM RANGE SOLUTIONS...KEPT GOING LOW END PRECIPITATION CHANCES DURING THE MIDDLE OF NEXT WEEK AT THIS TIME. THIS WILL BE FINE TUNED AS THE MODELS ARE ABLE TO BETTER RESOLVE THIS FEATURE. TEMPERATURES WILL CONTINUE WELL ABOVE NORMAL FOR MONDAY WITH A THERMAL RIDGE BECOMING ORIENTED FROM NORTHERN KANSAS INTO NORTHERN MISSOURI. TEMPERATURES WILL THEN COOL...RELATIVELY SPEAKING...BUT SHOULD REMAIN IN THE ABOVE NORMAL RANGE FROM MID TO LATE NEXT WEEK. STOFLET && .AVIATION... WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO AROUND 01Z...IN RESPONSE TO AN UPPER LEVEL STORM SYSTEM. A BROKEN VFR CLOUD DECK WILL PERSIST THROUGH THIS EVENING...ALTHOUGH THERE IS A SMALL CHANCE THAT THE CLOUD DECK MAY BRIEFLY FALL TO BETWEEN 2 AND 3 KFT THIS EVENING. OTHERWISE...CLEARING SKIES LATE THIS EVENING. DB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Apr 27, 2:15 PM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 215 PM CDT FRI APR 27 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 215 PM CDT FRI APR 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UPPER LEVEL STORM SYSTEM IS EXPECTED TO MOVE ACROSS NORTHEASTERN KANSAS AND WEST CENTRAL MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS HAVE DEVELOPED EARLY THIS AFTERNOON ACROSS NORTHEASTERN KANSAS. THESE STORMS WILL MOVE INTO NORTHWEST AND WEST CENTRAL MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING. ALTHOUGH THE STORMS ARE NOT EXPECTED TO BE SEVERE...AN ISOLATED THUNDERSTORM MAY PRODUCE SMALL HAIL LATE THIS AFTERNOON AND EARLY THIS EVENING...IN AREAS WEST OF A LINE FROM ST JOSEPH TO PLATTSBURG TO RICHMOND TO BUTLER. THIS INCLUDES THE KANSAS CITY AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WEAK UPPER LEVEL STORM SYSTEMS MAY PROVIDE FOR A THREAT OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. SEVERE WEATHER APPEARS UNLIKELY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DB
In the hours before
Special weather statement, Apr 27, 4:43 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 443 PM CDT FRI APR 27 2007 KSZ104-105-MOZ037-272215- JACKSON-JOHNSON-WYANDOTTE- 443 PM CDT FRI APR 27 2007 ...SIGNIFICANT WEATHER ALERT FOR EASTERN WYANDOTTE...NORTHEASTERN JOHNSON AND SOUTHWESTERN JACKSON COUNTIES UNTIL 515 PM CDT... AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAKE QUIVIRA...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL BE NEAR... SHAWNEE AND MERRIAM BY 450 PM CDT. MISSION...COUNTRYSIDE AND KANSAS CITY KANSAS BY 455 PM CDT. MISSION WOODS...FAIRWAY...WESTWOOD AND WESTWOOD HILLS BY 500 PM CDT. LEAWOOD BY 505 PM CDT. RAYTOWN AND 7 MILES NORTH OF GRANDVIEW BY 515 PM CDT. THE TOWNS OF MUNCIE...HOLLIDAY...LAKE OF THE FOREST...BEVERLY HILLS AND ROELAND PARK ARE ALSO IN THE PATH OF THIS STORM. BRIEF HEAVY RAINFALL...SMALL HAIL...AND WINDS AROUND 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. DEROCHE
Special weather statement, Apr 27, 5:14 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 514 PM CDT FRI APR 27 2007 KSZ060-272245- LINN- 514 PM CDT FRI APR 27 2007 ...SIGNIFICANT WEATHER ALERT FOR LINN COUNTY UNTIL 545 PM CDT... AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PARKER...OR 14 MILES WEST OF LA CYGNE... MOVING SOUTHEAST AT 25 MPH. PEOPLE IN LINN COUNTY...INCLUDING THE CITIES OF PARKER AND PLEASANTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DEROCHE
Local storm report, Apr 27, 5:37 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
537 PM CDT FRI APR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL SHAWNEE 39.02N 94.80W
04/27/2007 E0.75 INCH JOHNSON KS PUBLIC
&&
MJLocal storm report, Apr 27, 6:04 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
604 PM CDT FRI APR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL MOUND CITY KS 38.14N 94.82W
04/27/2007 E1.00 INCH LINN KS LAW ENFORCEMENT
DIME TO QUARTER SIZE HAIL
0603 PM HAIL PLEASANTON 38.18N 94.71W
04/27/2007 E1.00 INCH LINN KS LAW ENFORCEMENT
&&
MJThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 6:06 PM CDT | Tornado Warning | EAX | Bates | 24 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.